Alert archive / Arkansas / Flash Flood Warnings in 2021

Flash Flood Warning 31, NWS Little Rock, AR

May 18, 20214 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at May 18, 2021, 8:56 PM CDT for 4 counties in Arkansas. It was in force for 5 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2021, 8:56 PM CDT (01:56 UTC)
Expired
May 19, 2021, 2:00 AM CDT
In force
5 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Faulkner County, AR, Grant County, AR, Pulaski County, AR, Saline County, AR

The radar

The Little Rock radar (KLZK), 28 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 18, 10:08 PM CDTFLASH FLOODBryant, ARSOCIAL MEDIA VIDEO SHOWS WATER RAPIDLY FLOWING THROUGH A BACK YARD IN THE BRYANT AREA.
May 18, 11:20 PM CDTFLASH FLOODBryant, ARSEVERAL ROADS IN BRYANT ARE REPORTED TO BE UNDERWATER AT THIS TIME INCLUDING SHOBE RD, EVERGREEN RD, SPRINGHILL RD, AND NORTHLAKE RD.
May 19, 12:25 AM CDTFLASH FLOODBenton, ARADEM REPORTS THAT AT LEAST 4 HOMES AND 8 CARS HAVE BEEN IMPACTED BY FLOODING IN SALINE COUNTY. APPROXIMATELY 15 PEOPLE HAVE BEEN RESCUED. MULTIPLE ROADS ARE FLOODED THROUGHOUT THE COUNTY AS WELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 72 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
784 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted.

301 
WGUS54 KLZK 190156
FFWLZK
ARC045-053-119-125-190500-
/O.NEW.KLZK.FF.W.0031.210519T0156Z-210519T0450Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
856 PM CDT Tue May 18 2021

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Southwestern Faulkner County in central Arkansas...
  Northwestern Grant County in central Arkansas...
  Central Pulaski County in central Arkansas...
  Eastern Saline County in central Arkansas...

* Until 1150 PM CDT.

* At 855 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen in the last hour. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Little Rock, North Little Rock, Conway, Benton, West Little Rock, 
  Maumelle, Bryant, Southwest Little Rock, Haskell, Shannon Hills, 
  Mayflower, Traskwood, Tull, Prattsville, Poyen, Salem in Saline 
  County, Otter Creek, Mabelvale, Chenal Valley and Pinnacle 
  Mountain State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3440 9266 3490 9257 3494 9255 3494 9254
      3508 9247 3503 9245 3497 9243 3488 9224
      3479 9233 3469 9236 3454 9240 3440 9247
      3424 9250 3421 9267 3440 9267

FLASH FLOOD...RADAR INDICATED

$$

Jones
5 follow-up statements
727 
WGUS74 KLZK 190317
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
1017 PM CDT Tue May 18 2021

ARC045-053-119-125-190500-
/O.CON.KLZK.FF.W.0031.000000T0000Z-210519T0450Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Faulkner AR-Grant AR-Pulaski AR-Saline AR-
1017 PM CDT Tue May 18 2021

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1150 PM CDT THIS 
EVENING FOR SOUTHWESTERN FAULKNER, NORTHWESTERN GRANT, CENTRAL 
PULASKI AND EASTERN SALINE COUNTIES...

At 1016 PM CDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 3.5 and 5 inches of rain 
have fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Doppler radar.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  Little Rock, North Little Rock, Conway, Benton, West Little Rock, 
  Maumelle, Bryant, Southwest Little Rock, Haskell, Shannon Hills, 
  Mayflower, Traskwood, Tull, Prattsville, Poyen, Salem in Saline 
  County, Otter Creek, Mabelvale, Chenal Valley and Pinnacle 
  Mountain State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3440 9266 3490 9257 3494 9255 3494 9254
      3508 9247 3503 9245 3497 9243 3488 9224
      3479 9233 3469 9236 3454 9240 3440 9247
      3424 9250 3421 9267 3440 9267

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 3 HOURS 

$$

Jones
482 
WGUS74 KLZK 190339
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
1039 PM CDT Tue May 18 2021

ARC045-053-119-125-190500-
/O.CON.KLZK.FF.W.0031.000000T0000Z-210519T0450Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Faulkner AR-Grant AR-Pulaski AR-Saline AR-
1039 PM CDT Tue May 18 2021

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1150 PM CDT THIS 
EVENING FOR SOUTHWESTERN FAULKNER, NORTHWESTERN GRANT, CENTRAL 
PULASKI AND EASTERN SALINE COUNTIES...

At 1036 PM CDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 4 
and 6 inches of rain have fallen. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding. Multiple water rescues are occurring
         near Bryant and Sardis and heavy rainfall will continue.
         Again, this is a life threatening situation!

SOURCE...Doppler radar and automated gauges.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Little Rock, North Little Rock, Conway, Benton, West Little Rock, 
  Maumelle, Bryant, Southwest Little Rock, Haskell, Shannon Hills, 
  Mayflower, Traskwood, Tull, Prattsville, Poyen, Salem in Saline 
  County, Otter Creek, Mabelvale, Chenal Valley and Pinnacle 
  Mountain State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, urban areas, highways, streets and underpasses 
as well as other drainage areas and low lying spots.

&&

LAT...LON 3440 9266 3490 9257 3494 9255 3494 9254
      3508 9247 3503 9245 3497 9243 3488 9224
      3479 9233 3469 9236 3454 9240 3440 9247
      3424 9250 3421 9267 3440 9267

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Cooper
267 
WGUS54 KLZK 190419
FFWLZK
ARC045-053-119-125-190700-
/O.EXT.KLZK.FF.W.0031.000000T0000Z-210519T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
1119 PM CDT Tue May 18 2021

The National Weather Service in Little Rock has extended the

* Flash Flood Warning for...
  Southwestern Faulkner County in central Arkansas...
  Northwestern Grant County in central Arkansas...
  Central Pulaski County in central Arkansas...
  Eastern Saline County in central Arkansas...

* Until 200 AM CDT.

* At 1119 PM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  4 and 6 inches of rain have fallen. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Doppler radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Little Rock, North Little Rock, Conway, Benton, West Little Rock, 
  Maumelle, Bryant, Southwest Little Rock, Haskell, Shannon Hills, 
  Mayflower, Traskwood, Tull, Prattsville, Poyen, Salem in Saline 
  County, Otter Creek, Mabelvale, Chenal Valley and Pinnacle 
  Mountain State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, urban areas, highways, streets and underpasses 
as well as other drainage areas and low lying spots.

&&

LAT...LON 3440 9266 3490 9257 3494 9255 3494 9254
      3508 9247 3503 9245 3497 9243 3488 9224
      3479 9233 3469 9236 3454 9240 3440 9247
      3424 9250 3421 9267 3440 9267

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Jones
396 
WGUS74 KLZK 190548
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
1248 AM CDT Wed May 19 2021

ARC045-053-119-125-190700-
/O.CON.KLZK.FF.W.0031.000000T0000Z-210519T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Faulkner AR-Grant AR-Pulaski AR-Saline AR-
1248 AM CDT Wed May 19 2021

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 AM CDT EARLY THIS 
MORNING FOR SOUTHWESTERN FAULKNER, NORTHWESTERN GRANT, CENTRAL 
PULASKI AND EASTERN SALINE COUNTIES...

At 1245 AM CDT, Doppler radar and automated rain gauges indicated 
that very heavy rain had fallen across the warned area. Between 4 
and 6 inches of rain have fallen over the past 3 hours. While the 
heaviest rainfall has ended...some additional rainfall of up to an 
inch or so is still possible. This added rainfall...along with the 
very heavy rainfall from earlier...will take some time to run off. 
There have already been several water rescues earlier as well. As a 
result...the threat for flash flooding is expected to continue.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Doppler radar and automated gauges.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  Little Rock, North Little Rock, Conway, Benton, West Little Rock, 
  Maumelle, Bryant, Southwest Little Rock, Haskell, Shannon Hills, 
  Mayflower, Traskwood, Tull, Prattsville, Poyen, Salem in Saline 
  County, Otter Creek, Mabelvale, Chenal Valley and Pinnacle 
  Mountain State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, urban areas, highways, streets and underpasses 
as well as other drainage areas and low lying spots.

&&

LAT...LON 3440 9266 3490 9257 3494 9255 3494 9254
      3508 9247 3503 9245 3497 9243 3488 9224
      3479 9233 3469 9236 3454 9240 3440 9247
      3424 9250 3421 9267 3440 9267

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

62
744 
WGUS74 KLZK 190652
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
152 AM CDT Wed May 19 2021

ARC045-053-119-125-190702-
/O.EXP.KLZK.FF.W.0031.000000T0000Z-210519T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Faulkner AR-Grant AR-Pulaski AR-Saline AR-
152 AM CDT Wed May 19 2021

...FLASH FLOOD WARNING WILL EXPIRE AT 2 AM CDT EARLY THIS MORNING 
FOR SOUTHWESTERN FAULKNER, NORTHWESTERN GRANT, CENTRAL PULASKI AND 
EASTERN SALINE COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 700 AM CDT Thursday for 
portions of central Arkansas...north central Arkansas...southwest 
Arkansas and western Arkansas.

LAT...LON 3440 9266 3490 9257 3494 9255 3494 9254
      3508 9247 3503 9245 3497 9243 3488 9224
      3479 9233 3469 9236 3454 9240 3440 9247
      3424 9250 3421 9267 3440 9267

$$

62

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 18, 6:35 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, May 18, 6:35 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
635 PM CDT Tue May 18 2021

.AVIATION...
Updated for 00Z TAFs...

For lack of a better way to put it, expect rather sloppy flying
conditions to prevail over the taf period. TSRA will move through
central sites this evening and north during the evening and
overnight, with more scattered convection elsewhere. Prevailing
conditions will be mvfr to ifr (or possibly lower with any heavy
precip areas/storms). Winds will largely be out of the southeast
around 8-12 knots, but will be variable, erratic and gusty with
any storms that hit the terminal.
&&

.PREV DISCUSSION...(ISSUED 250 PM CDT Tue May 18 2021)
SHORT TERM...Tonight Through Thursday

For the most part, have seen a lull in rainfall coverage acrs much
of the FA this aftn as we are in between of upper impulses. Other
than sctd showers acrs mainly Ern AR, skies have been mostly cloudy
with mid aftn temps in the mid 70s to the lower 80s.

An upper lvl low remained centered to the west of AR this aftn, acrs
the southern Rockies. The resulting SW flow aloft conts to keep an
abundant stream of moisture into the region. Another area of
convection was affecting parts of NE TX and SRN OK this aftn, assocd
with the next impulse ejecting fm the upr low.

Latest CAMS data has a good handle on this activity and expect it to
affect SW AR late this aftn, eventually moving into parts of wrn and
cntrl sections of the FA early this evening. Models cont to show an
overall weakening trend thru the overnight hours, but plan to keep
chc PoPs in the fcst for any lingering activity.

Cannot rule out a few strong/svr storms, with the main concerns
being gusty winds and locally heavy downpours. This next round of
convection wl have the potential to drop at least another 1-2 inches
of rain over already saturated grounds. Thus, wl keep the Flood
Watch in place as is thru Wed night.

Yet another upr lvl wave is fcst to head our way later Wed and Wed
night. There are suggestions that this feature wl pass further to
the S of AR, keeping the bulk of the convection out of our area. Did
not make any sig changes to PoP trends durg this time once again due
to contd uncertainties with smaller scale convective trends.

The aforementioned upper low is fcst to finally bcm an open wave as
it lifts to the NE Wed ngt and Thu. The better rain chances durg
this timeframe wl trend more toward Wrn AR, as high pres aloft ovr
the SE U.S. begins to build sloly to the W. This wl also allow temps
to modify as the week progresses, with a taste of summer returning
to the fcst.

LONG TERM...Thursday Night Through Tuesday

Slight chance to chance PoPs remain late Thurs through early Fri,
mainly over western AR, as high pressure expands westward and
continues to wrap Gulf moisture northward across the southern
Plains. An additional one-tenth to one-quarter inch QPF will be
possible over much of the western half of the state, possibly more
over the southwesternmost counties.

Several days of rainfall come to an end during the day Friday. High
pressure will promote dry weather and mostly clear conditions
through early next week. Temperatures will warm through the weekend,
from highs in the upper 70s to the mid 80s Fri to the 80s and lower
90s early next week. Lows will remain in the lower to mid 60s.

&&

.LZK Watches/Warnings/Advisories...
Flood Watch through Thursday morning FOR Clark-Conway-Faulkner-
Garland-Hot Spring-Montgomery-Perry-Pike-Polk-Pulaski-Saline-
Scott-Yell.

&&

Aviation...57
Hazardous weather outlook, May 18, 5:17 PM CDT, 3 hours 39 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
517 PM CDT Tue May 18 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-191000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
517 PM CDT Tue May 18 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Through Tonight

Showers and thunderstorms will continue through tonight, with
locally heavy rainfall possible. Additional rainfall amounts of
one to two inches are forecast through tonight across the far
west and southwest sections of the area. Locally higher amounts
will be possible...with an increased threat for flash flooding as
a result across the southwest sections of the area.

A few strong to briefly severe thunderstorms could be
seen...mainly across far southwest sections of the area through
this evening. Damaging winds and large hail will be the primary
threat with the strongest storms. Otherwise...the overall threat
for organized severe weather looks low at this time for the
remainder of the area.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

Chances for showers and thunderstorms remain in the forecast
through Friday as an active weather pattern persists. While the
overall threat for seeing severe weather looks to remain low...a
strong storm or two could be seen. There will remain an increased
threat for flash flooding for portions of western and southwest
Arkansas...where total rainfall amounts of one to three inches
are expected from Tuesday morning through Friday...with locally
higher amounts possible.

Calmer conditions will be seen by the weekend...with the threat
for organized hazardous weather becoming low.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

57

In the hours before

Special weather statement, May 18, 6:34 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Little Rock AR
634 PM CDT Tue May 18 2021

ARZ021-022-030-038-190015-
Pope AR-Johnson AR-Logan AR-Yell AR-
634 PM CDT Tue May 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LOGAN...SOUTH
CENTRAL JOHNSON...NORTH CENTRAL YELL AND SOUTHERN POPE COUNTIES UNTIL
715 PM CDT...

At 634 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mt Nebo State Park, or 9 miles west of Russellville, moving northeast
at 30 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Russellville...                   Dardanelle...
Lamar...                          Dover...
London...                         Knoxville...
Hector...                         Lake Dardanelle State Park...
Lake Dardanelle...                Mt Nebo State Park...
Taral...                          Augsburg...
Piney Bay Recreation Area...      Delaware...
Pleasant Valley in Pope County... Gum Log...
Caglesville...                    Moreland...
New Blaine...                     Scottsville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
western and central Arkansas.

LAT...LON 3547 9336 3546 9285 3517 9330 3515 9340
      3511 9349
TIME...MOT...LOC 2334Z 221DEG 27KT 3525 9331

DTC
Special weather statement, May 18, 7:07 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Little Rock AR
707 PM CDT Tue May 18 2021

ARZ022-023-031-032-039-042>044-190100-
Pulaski AR-Pope AR-Perry AR-Van Buren AR-Saline AR-Faulkner AR-
Conway AR-Garland AR-
707 PM CDT Tue May 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PERRY...SOUTHWESTERN VAN
BUREN...WESTERN FAULKNER...CONWAY...EASTERN GARLAND...NORTHWESTERN
SALINE...NORTHWESTERN PULASKI AND CENTRAL POPE COUNTIES UNTIL 800 PM
CDT...

At 707 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Broomfield to 6 miles northwest of Happy
Bend to Perry to near Williams Junction to 8 miles east of Hot
Springs Village to 6 miles east of Hot Springs. Movement was east at
35 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Little Rock...                    Conway...
Hot Springs...                    Maumelle...
Hot Springs Village...            Morrilton...
Perryville...                     Atkins...
Mayflower...                      Dover...
Oppelo...                         Hector...
Menifee...                        Perry...
Adona...                          Houston...
Bethlehem...                      Sequoya Park...
Hill Creek...                     Little Italy...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and southwestern Arkansas.

LAT...LON 3535 9252 3514 9245 3484 9240 3461 9266
      3452 9289 3443 9299 3454 9316 3483 9288
      3514 9296 3517 9291 3517 9297 3533 9303
      3545 9330 3547 9330 3547 9323 3551 9322
      3567 9288
TIME...MOT...LOC 0007Z 265DEG 30KT 3549 9313 3535 9292 3505 9281 3485
9278 3468 9280 3449 9294

DTC
Special weather statement, May 18, 7:21 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Little Rock AR
721 PM CDT Tue May 18 2021

ARZ053-054-190100-
Hot Spring AR-Clark AR-
721 PM CDT Tue May 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLARK AND SOUTHWESTERN
HOT SPRING COUNTIES UNTIL 800 PM CDT...

At 721 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gum Springs in Clark County, or near Arkadelphia, moving north at 25
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Arkadelphia...                    Caddo Valley...
Gum Springs in Clark County...    Richwoods...
DeGray Lake State Park...         Friendship...
Bismarck...                       Lower Lake Recreation Area...
De Roche...                       Curtis...
Midway in Hot Spring County...    Hollywood...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Arkansas.

LAT...LON 3392 9306 3400 9323 3434 9328 3434 9295
TIME...MOT...LOC 0021Z 179DEG 22KT 3408 9311

DTC
Special weather statement, May 18, 8:04 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Little Rock AR
804 PM CDT Tue May 18 2021

ARZ032-044-190145-
Pulaski AR-Faulkner AR-
804 PM CDT Tue May 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAULKNER AND
NORTHWESTERN PULASKI COUNTIES UNTIL 845 PM CDT...

At 803 PM CDT, Doppler radar was tracking a strong thunderstorm over
Roland in Pulaski County, or near Maumelle, moving east at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
North Little Rock...              Conway...
Maumelle...                       Mayflower...
Pinnacle Mountain State Park...   Little Italy...
Gibson...                         Morgan...
Marche...                         Roland in Pulaski County...
Oak Grove in Pulaski County...    Camp Robinson...
Chenal Valley...                  Palarm...
Natural Steps...

LAT...LON 3480 9254 3493 9261 3494 9259 3494 9255
      3495 9254 3496 9256 3506 9240 3487 9222
TIME...MOT...LOC 0103Z 250DEG 14KT 3491 9248

DTC
Special weather statement, May 18, 8:08 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Little Rock AR
808 PM CDT Tue May 18 2021

ARZ023-024-031-032-190145-
Van Buren AR-Faulkner AR-Conway AR-Cleburne AR-
808 PM CDT Tue May 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAN BUREN...
SOUTHWESTERN CLEBURNE...NORTHERN FAULKNER AND NORTHEASTERN CONWAY
COUNTIES UNTIL 845 PM CDT...

At 806 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Damascus to near Greenbrier to near Pickles Gap
to near Conway. Movement was northeast at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.
Additionally, areas of weak rotation have been noted with these
storms. While not imminent, a brief tornado cannot be ruled out.

Locations impacted include...
Conway...                         Greenbrier...
Vilonia...                        Wooster...
Quitman...                        Guy...
Damascus...                       Enola...
Twin Groves...                    Fairbanks...
Mallet Town...                    Pickles Gap...
Springhill...                     Woolly Hollow State Park...
Holland...                        Barney...
Hamlet...                         Southside in Van Buren County...
Morganton...                      Martinville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3552 9229 3540 9221 3528 9215 3510 9222
      3502 9246 3508 9246 3520 9248 3535 9252
TIME...MOT...LOC 0106Z 232DEG 17KT 3538 9245 3527 9239 3515 9233 3507
9236

DTC
Special weather statement, May 18, 8:22 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Little Rock AR
822 PM CDT Tue May 18 2021

ARZ032-190200-
Faulkner AR-
822 PM CDT Tue May 18 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FAULKNER COUNTY
UNTIL 900 PM CDT...

At 822 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mayflower, or near Conway, moving north at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Conway...                         Vilonia...
Mayflower...                      Holland...
Hamlet...                         Saltillo...
Cato...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3502 9223 3493 9223 3493 9228 3500 9246
      3508 9246 3516 9220
TIME...MOT...LOC 0122Z 192DEG 8KT 3502 9238

DTC

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:07 PM CDTSpecial Weather StatementLZKConway, Pope, Saline53 min
May 18, 7:21 PM CDTSpecial Weather StatementLZKClark39 min
May 18, 7:33 PM CDTTornado WarningLZKConway, Faulkner, Perry16 min
May 18, 8:04 PM CDTSpecial Weather StatementLZKPulaski41 min
May 18, 8:08 PM CDTSpecial Weather StatementLZKFaulkner37 min
May 18, 8:22 PM CDTSpecial Weather StatementLZKFaulkner38 min
May 18, 8:34 PM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski20 min
May 18, 8:42 PM CDTFlash Flood WarningLZKGarland, Montgomery, Perry4 hr
May 18, 8:50 PM CDTFlash Flood WarningLZKFaulkner, Pulaski, Van Buren5 hr
May 18, 8:54 PM CDTRiver Flood AdvisoryLZKPrairie, White, Woodruff13 hr
May 18, 9:25 PM CDTFlash Flood WarningLZKClark, Dallas, Ouachita3 hr
May 18, 10:00 PM CDTFlash Flood WarningLZKCleburne, Faulkner, Lonoke, Pulaski, Van Buren, White3 hr
May 18, 10:34 PM CDTFlash Flood WarningLZKCalhoun, Dallas, Grant, Ouachita4 hr
May 18, 10:51 PM CDTFlash Flood WarningLZKGrant, Pulaski, Saline118 min
May 19, 10:18 AM CDTRiver Flood WarningLZKPrairie, White, Woodruff35 hr
May 19, 11:28 AM CDTFlash Flood WatchLZKClark, Cleburne, Conway, Dallas, Faulkner, Garland and 9 more32 hr
May 19, 4:43 PM CDTFlash Flood WarningLZKBradley, Calhoun, Cleveland, Dallas, Grant3 hr
May 19, 5:34 PM CDTFlash Flood WarningLZKFaulkner, Grant, Perry, Pulaski, Saline2 hr

Nearby

Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.